Missouri, 2025Drought in Missouri, December 1 to 31, 2025
December 1 to 31, 2025 · NWS SGF · 10 events in 10 counties and zones
The month began with Severe (D2) drought lingering across the Ozarks. Little to no improvement and some expansion of drought conditions occurred through the month.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6.7 million
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The month began with Severe (D2) drought lingering across the Ozarks. Little to no improvement and some expansion of drought conditions occurred through the month. By the end of the month, of Severe (D2) Drought conditions remained with Moderate (D1) Drought and Abnormally Dry (D0) conditions remaining as well. The primary impacts of the drought occurred in the agricultural communities. Dry stock ponds and impacts to crop yields and end of the year forage production. Low flows on some streams and rivers were noted but not widespread. Some limited monetary losses were noted in areas where the drought lingered through the end of the year. Losses were determined through the end of 2025 with figures primarily focused on agricultural losses.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 30, 11:47 PM CST, 13 minutes earlier. Its key messages:
- A system will bring 40-80% chances for precipitation Monday into Monday night. Very light wintry mix possible roughly along and south of I-44 (turning to all snow in the evening), with mainly snow north of I-44. Confidence in precipitation amounts is limited, with potential for some areas to only see trace amounts. Little to no significant impacts expected.
- Precipitation chances trending upward for Thursday night into Friday, currently at 30-40%. Model spread is currently still too high to put any certainty to forecast precipitation types.
Area forecast discussion, Nov 30, 11:47 PM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1147 PM CST Sun Nov 30 2025
.KEY MESSAGES...
- A system will bring 40-80% chances for precipitation Monday
into Monday night. Very light wintry mix possible roughly
along and south of I-44 (turning to all snow in the evening),
with mainly snow north of I-44. Confidence in precipitation
amounts is limited, with potential for some areas to only see
trace amounts. Little to no significant impacts expected.
- Precipitation chances trending upward for Thursday night into
Friday, currently at 30-40%. Model spread is currently still
too high to put any certainty to forecast precipitation types.
&&
.SHORT TERM /THROUGH TUESDAY/...
Issued at 121 PM CST Sun Nov 30 2025
Monday/Monday Night Wintry Precipitation:
Changes This Forecast Update: The area of precipitation
resulting from the southern wave continues to trend farther
south. Moisture is not as deep due to this, so precip type
roughly along and south of I-44 has shifted more toward a wintry
mix while the north is mostly snow as the clipper will bring
deeper moisture there. However, the southern shift also means
less QPF over the mixed precip areas, further reducing the
previous expectation of limited impacts.
Precip Type and Timing: Light isolated to scattered showers are
expected to develop Monday morning into the early afternoon
across much of the area while light snow develops across the
northern portions of the area. How far north the mixed precip
line goes remains in question, but is currently expected through
the generalized I-44 corridor. Want to emphasize that these
showers look very light and isolated in the mixed precip area,
so some areas may not have any measurable precip until the
clipper snowfall moves through later afternoon into the evening.
Where showers do move, expect varying moisture depths to allow
for a mix of rain, freezing rain, sleet, and snow, all of which
will, again, be light with no significant impacts or
accumulations. By later afternoon and evening, the light snow
over the northern CWA will shift southeast through much of the
rest of the area. Snow exits the area around midnight Monday
night. The far southwestern CWA will see the lowest chances for
precip through the evening at around 40%.
Accumulations/Impacts:
Ice: Have a glaze of ice over areas generally south of Highway
60, but that likely will not be realized on roadways given
temperatures right around 32 and daylight timing. Expect little
to no ice/sleet impacts.
Snow: Current forecast calls for accumulations of a trace to 1
inch (greatest over central Missouri, lowest over the far
southwestern CWA), but with some melting and compression, those
amounts would be mostly realized on grassy surfaces with lesser
accumulations possible on roads and other surfaces. As for
snowfall probabilities, > 0.1" probs range from around 30% over
the far southwest (south and west of Joplin) to 50-70% in areas
north and east of a line from approximately Branson to
Springfield to Lamar to Pittsburg, KS. Probs for >= 1" are less
than 50% area-wide. Greatest potential is along and north of
Highway 54 at around 30-40%. Greatest potential for impacts
will be as the snow band shifts southeast in the evening as
temperatures fall toward the mid 20s. Could see some quick, but
still light, road accumulations during the evening commutes.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 121 PM CST Sun Nov 30 2025
Potential for Precip Thursday night and Friday:
Still looking at a 30-40% chance for wintry preciptiation
Thursday night and Friday, but models are all over the place
with pretty much all aspects of this system so confidence is
very low and details are unclear.
Otherwise, look for variable temperatures through the long term,
with highs bouncing between the mid 30s-mid 40s Tuesday to the
40s Wednesday, then back down into the mid 20s-mid 30s Thursday
and 30s again on Friday. Saturday bounces back to the 40s for
highs. The coldest night in the long term is Wednesday night
with lows in the teens and single digit wind chills across most
of the area.
&&
.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1145 PM CST Sun Nov 30 2025
Main aviation concern this TAF period is the chance for wintry
precipitation, coming in two rounds through the period. The
first round looks to be isolated to scattered in coverage
between 14-21Z (hence the PROB30 groups). Any shower that
impacts a TAF site will be light and quick, but any precipitation
type will likely be a mix of snow, pellets, and some freezing
precipitation.
The next round will consist of a narrow band of light snow
moving from west to east between 22-03Z. Timing is outlined in
the individual TAFs, but precipitation type is expected to be
explicitly snow within this band, lightly accumulating for just
a few hours. With the snow band, cigs will decrease to MVFR,
becoming IFR during the main portion of the band.
Otherwise, winds will begin easterly at 5-10 kts, then become
variable after 19Z until settling out of the northeast by 00Z.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Price
Hazardous weather outlook, Nov 30, 8:27 PM CST, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
827 PM CST Sun Nov 30 2025
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020230-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
827 PM CST Sun Nov 30 2025
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a 40 to 80 percent chance of precipitation Monday and
Monday evening. North of Interstate 44 should see mainly snow,
while areas along and south of Interstate 44 see a mix of snow,
sleet, and freezing rain. Any sleet or ice accumulations would be
a glaze at most, resulting in little to no impacts. Snowfall
amounts of a dusting to 1 inch are expected (greatest across
portions of central Missouri), possibly resulting in some minor
travel impacts.
Another system then brings 30 to 40 percent chances for
precipitation Thursday night into Friday, but uncertainty is too
high on the type of precipitation to predict specifics.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Lindenberg
Drought, Cedar
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Cedar forecast zone
- Property damage
- $625,000
- Reported by
- Drought Monitor
- Coordinates
- 37.724, -93.857 (the zone’s center; the record gives no point)
Despite well below the monthly average rainfall little changed with drought conditions through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Some limited monetary losses were noted in areas where the drought lingered through the end of the year. Losses were determined through the end of 2025 with figures primarily focused on agricultural losses.
Drought, Polk
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Polk forecast zone
- Property damage
- $585,000
- Reported by
- Drought Monitor
- Coordinates
- 37.617, -93.400 (the zone’s center; the record gives no point)
Despite well below the monthly average rainfall little changed with drought conditions through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Some limited monetary losses were noted in areas where the drought lingered through the end of the year. Losses were determined through the end of 2025 with figures primarily focused on agricultural losses.
Drought, Lawrence
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Lawrence forecast zone
- Property damage
- $2.5 million
- Reported by
- Drought Monitor
- Coordinates
- 37.106, -93.833 (the zone’s center; the record gives no point)
Despite well below the monthly average rainfall little changed with drought conditions through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Some limited monetary losses were noted in areas where the drought lingered through the end of the year. Losses were determined through the end of 2025 with figures primarily focused on agricultural losses.
Drought, Dade
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Dade forecast zone
- Property damage
- $1.3 million
- Reported by
- Drought Monitor
- Coordinates
- 37.432, -93.850 (the zone’s center; the record gives no point)
Despite well below the monthly average rainfall little changed with drought conditions through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Some limited monetary losses were noted in areas where the drought lingered through the end of the year. Losses were determined through the end of 2025 with figures primarily focused on agricultural losses.
Drought, Greene
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Greene forecast zone
- Property damage
- $925,000
- Reported by
- Drought Monitor
- Coordinates
- 37.258, -93.342 (the zone’s center; the record gives no point)
Despite well below the monthly average rainfall little changed with drought conditions remaining the same or slightly expanding through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Some limited monetary losses were noted in areas where the drought lingered through the end of the year. Losses were determined through the end of 2025 with figures primarily focused on agricultural losses.
Drought, Webster
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Webster forecast zone
- Property damage
- $310,000
- Reported by
- Drought Monitor
- Coordinates
- 37.281, -92.876 (the zone’s center; the record gives no point)
Despite well below the monthly average rainfall little changed with drought conditions remaining the same or slightly expanding through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Some limited monetary losses were noted in areas where the drought lingered through the end of the year. Losses were determined through the end of 2025 with figures primarily focused on agricultural losses.
Drought, Howell
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Howell forecast zone
- Property damage
- $250,000
- Reported by
- Drought Monitor
- Coordinates
- 36.774, -91.886 (the zone’s center; the record gives no point)
Despite well below the monthly average rainfall little changed with drought conditions remaining the same or slightly expanding through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Some limited monetary losses were noted in areas where the drought lingered through the end of the year. Losses were determined through the end of 2025 with figures primarily focused on agricultural losses.
Drought, Oregon
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Oregon forecast zone
- Property damage
- $20,000
- Reported by
- Drought Monitor
- Coordinates
- 36.687, -91.403 (the zone’s center; the record gives no point)
Despite well below the monthly average rainfall little changed with drought conditions remaining the same or slightly expanding through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Some limited monetary losses were noted in areas where the drought lingered through the end of the year. Losses were determined through the end of 2025 with figures primarily focused on agricultural losses.
Drought, Shannon
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Shannon forecast zone
- Property damage
- $10,000
- Reported by
- Drought Monitor
- Coordinates
- 37.157, -91.400 (the zone’s center; the record gives no point)
Despite well below the monthly average rainfall little changed with drought conditions remaining the same or slightly expanding through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Some limited monetary losses were noted in areas where the drought lingered through the end of the year. Losses were determined through the end of 2025 with figures primarily focused on agricultural losses.
Drought, Dallas
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Dallas forecast zone
- Property damage
- $160,000
- Reported by
- Drought Monitor
- Coordinates
- 37.680, -93.024 (the zone’s center; the record gives no point)
As a result of well below the monthly average rainfall drought conditions expanded through the month leaving Severe (D2) drought conditions in the southwestern portions of the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Some limited monetary losses were noted in areas where the drought lingered through the end of the year. Losses were determined through the end of 2025 with figures primarily focused on agricultural losses.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Oklahoma, December 1, 20252 deaths · 27 injured · 3 events
- Winter Weather in Missouri, December 1, 20252 deaths · 7 injured · 7 events
- Winter Weather in Missouri, December 1, 202529 injured · 9 events
- Winter Weather in Illinois, December 1, 20251 death · 1 event
- Strong Wind in Arizona, December 1, 20251 death · 1 event
- Winter Storm and Winter Weather in Ohio, December 1 to 2, 202532 events
- Drought in Illinois, December 1 to 31, 202526 events
- Drought in Texas, December 1 to 31, 202520 events
- Drought in Alabama, December 1 to 31, 202519 events
- Drought in Maine, December 1 to 31, 202518 events
- Drought in Florida, December 1 to 31, 202518 events
- Drought in Texas, December 1 to 31, 202518 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1301014, 1301015, 1301016, 1301017, 1301018, 1301019, 1301020, 1301021, 1301022, 1301023.